MAUDE Adverse Event Report: RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE

RESPIRONICS, INC. EVERFLO OXYGEN CONCENTRATOR; GENERATOR, OXYGEN, PORTABLE
Model Number 1039362
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/16/2017
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received a voluntary medwatch, mw5073861, alleging a nasal cannula being used with an everflo oxygen concentrator caught fire while the patient was cooking on an electric stove.The patient received burns to her face and was admitted to the hospital 3 days later.The device is not returning to the manufacturer for evaluation.The durable medical equipment (dme) supplier stated there was no evidence of damage to the device.The dme tested the device and the device passed all testing and was placed back in the field.Product labeling states,"oxygen vigorously accelerates combustion and should be kept away from heat or open flame.Not suitable for use in the presence of a flammable anesthetic mixture with air or with oxygen or nitrous oxide.Do not smoke, allow others to smoke or have open flames near the concentrator when it is in use.".
 
Additional Manufacturer Narrative
The manufacturer previously reported the date of the event and date of the report as (b)(6) 2018.The correct date of the event and date of the report is (b)(6) 2018.

Brand Name
EVERFLO OXYGEN CONCENTRATOR
Common Device Name
GENERATOR, OXYGEN, PORTABLE
Manufacturer (Section D)
RESPIRONICS, INC.
175 chastian meadows court
kennesaw GA 30144 3724
MDR Report Key7168575
Report Number1040777-2018-00001
Device Sequence Number1455606
Product Code CAW
UDI-Device Identifier00606959032668
UDI-Public00606959032668
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K061261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1039362
Device Catalogue Number1039362
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/03/2018
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age62 YR